Rosacea /ocular involvement - Isotretinoin or Doxy?

`Systemic' is just a fancy name for tablets that you take that can affect your whole `system'. Stop in here to talk about antibiotics, accutane and other sorts of oral therapies.

Rosacea /ocular involvement - Isotretinoin or Doxy?

Postby RudolphRedNose » Tue May 21, 2019 4:09 pm

Hi everyone,

I am a long-time sufferer and for most of my life I was not even diagnosed right. I am now 38 and it started when I was about 15. The unfortunate thing was that it presented itself only through severe eye trouble (inflammation, dry eyes, blepharitis). I cannot count the times I have been operated on to surgically remove one or (usually multiple) hordeola. I also suffered from severe dry eyes (burning like hell) to the point where I almost could not participate in class. This lasted for years and got me to the point where I seriously considered throwing myself off a bridge.

In my late 20s the situation did not improve very much - I "finally" got skin symptoms - redness and pimples / pustules on my forehead, nose, cheeks (in addition to my eye-trouble). Enter another phase of clueless doctors... For years not a single dermatologist (or eye doctor) was able to diagnose me correctly. Everyone said "yeah, clear case of seborrheic dermatitis" and prescribed one after another useless treatment.

BUT... finally (thank god for her) I found a doctor who immediatly recognized it was rosacea with ocular involvment and started me on Doxycycline - the stuff worked miracles (for the last 4 years) (40mg daily /Oracea). Unfortunately it was discontinued where I live and now she prescribed me for a few months some other Doxycycline which also worked fine.

Since the new tablets are 50mg and she worries that there might be adverse long term effects (it is an antibiotic after all - but we only want the anti-inflammatory effect) she subscribed some pill with the active component Isotretinoin (as in Acutane - in my country it is called Ciscutane).

I just read the instruction leaflet and now I am really scared. She told me that it would be very good and also for the long term.
In the leaflet there is a whole slew of adverse side effects that can hit you - I am sure many people here now.

Particularly nasty seems the "dry eye" part and also blepharitis can be one of the (common!) side effects.

I am scared to even start with this new pill (although it seems extremly low dosage - only 5mg / day).

Does anyone here have experience with ocular involvement and Isotretinoin?

Did anyone here ever take Isotretinoin without adverse side effects - especially dryness / inflamation of the eyes?

Thank you everyone for some really helpful information on this board here.
RudolphRedNose
I'm new here
I'm new here
 
Posts: 3
Joined: Tue May 21, 2019 10:19 am


Return to Systemic Rosacea Treatments

cron